Alert archive / Washington / Gale Warnings in 2012
Gale Warning 10, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 21, 2012, 9:23 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 9:23 PM PST (05:23 UTC)
- Expired
- Jan 22, 2012, 3:50 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
445 WHUS76 KSEW 220523 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 923 PM PST SAT JAN 21 2012 PZZ133-221330- /O.CAN.KSEW.SC.Y.0899.000000T0000Z-120122T1400Z/ /O.CON.KSEW.GL.W.0009.120122T1400Z-120123T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 923 PM PST SAT JAN 21 2012 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY. * WIND...BECOMING SOUTHEAST AND RISING TO 25 TO 35 KNOTS SUNDAY AFTERNOON. * SEAS...BUILDING TO 3 TO 6 FEET SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-221330- /O.CAN.KSEW.SC.Y.0899.000000T0000Z-120122T1400Z/ /O.CON.KSEW.GL.W.0009.120122T1400Z-120123T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 923 PM PST SAT JAN 21 2012 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY. * WIND...RISING FROM THE EAST AT 25 TO 35 KNOTS ON SUNDAY. * SEAS...BUILDING TO 4 TO 6 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-221330- /O.CAN.KSEW.SC.Y.0899.000000T0000Z-120122T1200Z/ /O.NEW.KSEW.SW.Y.0008.120122T0523Z-120122T1200Z/ /O.CON.KSEW.SR.W.0001.120122T1200Z-120123T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 923 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. A STORM WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 10 PM PST SUNDAY. * SWELLS...WESTERLY 18 FEET AT 14 SECONDS THE REST OF TONIGHT. * WIND...BECOMING SOUTHEAST 30 TO 40 KNOTS WITH GUSTS NEAR 50 KNOTS LATE SUNDAY. * SEAS...18 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ176-221330- /O.UPG.KSEW.SC.Y.0899.000000T0000Z-120122T1200Z/ /O.NEW.KSEW.GL.W.0010.120122T0523Z-120122T1200Z/ /O.CON.KSEW.SR.W.0001.120122T1200Z-120123T0600Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 923 PM PST SAT JAN 21 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...BECOMING SOUTHEAST 25 TO 35 KNOTS LATER TONIGHT AND THEN 35 TO 45 KNOTS ON SUNDAY WITH GUSTS TO 55 KNOTS. * SEAS...20 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-221330- /O.EXT.KSEW.SC.Y.0899.000000T0000Z-120123T0000Z/ /O.EXB.KSEW.GL.W.0009.120123T0000Z-120123T1200Z/ PUGET SOUND AND HOOD CANAL- 923 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 4 AM PST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. * WIND...SOUTHERLY 15 TO 25 KNOTS...EASING OVERNIGHT. WINDS WILL RISE FROM THE SOUTH AGAIN SUNDAY AFTERNOON...REACHING GALE FORCE LATE IN THE DAY. * SEAS...2 TO 4 FEET...SUBSIDING OVERNIGHT. SEAS WILL BUILD TO 3 TO 6 FEET LATE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-221330- /O.CON.KSEW.SC.Y.0899.000000T0000Z-120122T1400Z/ /O.CON.KSEW.GL.W.0009.120122T1400Z-120123T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 923 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY... * WIND...RISING FROM THE SOUTHEAST AT 15 TO 25 KNOTS LATER TONIGHT AND THEN RISING TO 30 TO 40 KNOTS ON SUNDAY. * SEAS...1 TO 4 FEET...BUILDING TO 5 TO 8 FEET ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-221330- /O.CON.KSEW.GL.W.0009.120122T1400Z-120123T1200Z/ ADMIRALTY INLET- 923 PM PST SAT JAN 21 2012 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY... * WIND...RISING FROM THE SOUTHEAST AT 30 TO 40 KNOTS ON SUNDAY. * SEAS...BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-221330- /O.CON.KSEW.SC.Y.0899.000000T0000Z-120122T1200Z/ /O.CON.KSEW.SR.W.0001.120122T1200Z-120123T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 923 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WIND...BECOMING SOUTHEAST 15 TO 30 KNOTS OVERNIGHT AND THEN 35 TO 45 KNOTS ON SUNDAY WITH GUSTS AS HIGH AS 55 KNOTS. * SEAS...MAINLY 17 TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-221330- /O.CON.KSEW.RB.Y.0004.000000T0000Z-120123T1200Z/ GRAYS HARBOR BAR- 923 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR. * COMBINED SEAS...16 TO 19 FEET. * FIRST EBB...AROUND 330 AM SUNDAY. * SECOND EBB...AROUND 345 PM SUNDAY...AND IT WILL BE VERY STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL CONDITIONS IMPROVE. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
518 WHUS76 KSEW 221150 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 350 AM PST SUN JAN 22 2012 PZZ176-222000- /O.CAN.KSEW.GL.W.0010.000000T0000Z-120122T1200Z/ /O.EXT.KSEW.SR.W.0001.120122T1150Z-120123T0600Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 350 AM PST SUN JAN 22 2012 ...STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...SOUTHERLY AND RISING TO 40 TO 50 KNOTS TODAY. * SEAS...20 TO 23 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. && $$ PZZ132-222000- /O.CAN.KSEW.SC.Y.0899.000000T0000Z-120122T1400Z/ /O.EXT.KSEW.GL.W.0009.120122T1150Z-120123T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 350 AM PST SUN JAN 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. GALE WARNING IN EFFECT UNTIL 4 AM PST MONDAY. * WIND...RISING FROM THE SOUTHEAST AT 35 TO 45 KNOTS TODAY. * SEAS...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-222000- /O.CAN.KSEW.SC.Y.0899.000000T0000Z-120122T1200Z/ /O.EXT.KSEW.SR.W.0001.120122T1150Z-120123T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 350 AM PST SUN JAN 22 2012 ...STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...RISING FROM THE SOUTHEAST AT 35 TO 50 KNOTS TODAY. * SEAS...MAINLY 17 TO 21 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. && $$ PZZ130-222000- /O.CAN.KSEW.SW.Y.0008.000000T0000Z-120122T1200Z/ /O.EXT.KSEW.SR.W.0001.120122T1150Z-120123T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 350 AM PST SUN JAN 22 2012 ...STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING. * WIND...EASTERLY AND RISING TO 35 TO 45 KNOTS WITH GUSTS NEAR 50 KNOTS TODAY. * SEAS...16 TO 18 FEET...SUBSIDING TO 11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WIND AND SEAS SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WIND AND SEAS SUBSIDE. && $$ PZZ133-134-222000- /O.EXT.KSEW.GL.W.0009.120122T1150Z-120123T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 350 AM PST SUN JAN 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WIND...RISING FROM THE SOUTHEAST AT 30 TO 45 KNOTS TODAY. * SEAS...BUILDING TO 4 TO 7 FEET...EXCEPT UP TO 8 FEET ON THE ADMIRALTY INLET...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-222000- /O.EXT.KSEW.GL.W.0009.120122T1150Z-120123T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 350 AM PST SUN JAN 22 2012 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WIND...RISING FROM THE EAST AT 25 TO 35 KNOTS TODAY AND THEN BECOMING GALE FORCE WESTERLIES THIS EVENING. * SEAS...BUILDING TO 4 TO 7 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-222000- /O.CON.KSEW.SC.Y.0899.000000T0000Z-120123T0000Z/ /O.CON.KSEW.GL.W.0009.120123T0000Z-120123T1200Z/ PUGET SOUND AND HOOD CANAL- 350 AM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST MONDAY... * WIND...SOUTHERLY AND RISING TO 20 TO 30 KNOTS...REACHING GALE FORCE LATE TODAY. * SEAS...BUILDING TO 3 TO 6 FEET LATE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-222000- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-120124T0200Z/ GRAYS HARBOR BAR- 350 AM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST MONDAY... * BAR CONDITIONS...SEVERE...WITH BREAKERS COVERING THE BAR. * COMBINED SEAS...16 TO 19 FEET. * FIRST EBB...AROUND 345 PM PST TODAY...AND IT WILL BE VERY STRONG. * SECOND EBB...AROUND 430 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE BAR CONDITIONS ARE DANGEROUS TO MOST CRAFT IN OR NEAR HARBOR ENTRANCES. MARINERS SHOULD CONSIDER AVOIDING THE BAR UNTIL CONDITIONS IMPROVE. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 21, 3:55 PM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 21, 3:55 PM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
355 PM PST SAT JAN 21 2012
.SYNOPSIS...SCATTERED SHOWERS AND ONSHORE FLOW WILL CONTINUE THROUGH
EVENING. A STRONG FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF RAIN
AND WIND TO THE AREA SUNDAY AND SUNDAY NIGHT. ADDITIONAL WEATHER
SYSTEMS WILL MOVE THROUGH THE AREA TUESDAY THROUGH THURSDAY.
&&
.SHORT TERM...SCATTERED SHOWERS DIMINISHING OVERNIGHT AS THE ONSHORE
FLOW WEAKENS. IT WILL BE PRETTY COOL ALOFT...BUT WENT WITH A 1500FT
SNOW LEVEL FOR NOW...IT MAY SETTLE DOWN TO SOMETHING ARND 1000FT
LATER TNGT. LOOKS LIKE A PSCZ WAS OVER ADMIRALTY INLET UP INTO NRN
SNO AND SRN SKAGIT COUNTIES AT 3PM...THAT MIGHT DRIFT DOWN TOWARD
STEVENS PASS LATER THIS EVENING BUT SO FAR SNOW SHOWERS HAVE MOSTLY
BEEN LIGHT IN THE CASCADES THIS AFTERNOON SO ENDED THE WINTER
WEATHER ADVISORY THERE. ON THE OTHER HAND...I ISSUED A WINTER
WEATHER ADVISORY FOR THE OLYMPICS FOR THE NEXT SYSTEM OFFSHORE. THIS
IS WRAPPING UP NICELY AND THE LOW CENTER WILL CROSS 140W LATE THIS
AFTERNOON. THE LOW WILL DEEPEN AND TRACK TOWARD VANCOUVER ISLAND AND
THERE IS A CHANCE OF HIGH WINDS FROM THIS SYSTEM COAST AND NORTH
PART. FROM WHAT I SAW IN THE MODELS TODAY I THINK THE NORTH COAST
HAS THE BEST CHANCE TO BE CLIPPED BY HIGH WINDS...EITHER FROM THE
STRONG SE WINDS AHEAD OF THE FRONT OR THE STRONG WLY FLOW THAT
DEVELOPS IN THE BENT BACK TROUGH. THE CENTRAL COAST AND NORTH PART
MIGHT BE OKAY WITH A WIND ADVISORY. PRECIP SHOULD DEVELOP PRETTY
QUICK SUNDAY MORNING COAST AND OLYMPICS...SNOW MAY FALL ON THE HILLS
HEAR HOOD CANAL...AND RAIN WILL SPREAD INTO THE INTERIOR MIDDAY OR
EARLY AFTERNOON. THE MODELS ARE IN PRETTY GOOD AGREEMENT TAKING A
975MB LOW ON A TRACK TO NRN VANCOUVER ISLAND SUNDAY AFTERNOON.
COUNTING UP THE ISOBARS HOWEVER...THE GRADIENT OVER WRN WA WHICH
PEAKS SUNDAY EVENING FALLS SHORT OF WHAT WE GOT THIS MORNING. MONDAY
WILL BE POSTFRONTAL WITH SCATTERED SHOWERS AND MON AFTERNOON AND
NIGHT COULD BE PRETTY DECENT WITH SOME PARTIAL CLEARING AND NOT TOO
MANY SHOWERS AS ONSHORE FLOW GIVES OUT AND TRENDS TO SE AGAIN AHEAD
OF THE NEXT FNTL SYS ON TAP FOR TUE. 19
.LONG TERM...TWO WET AND MILD FRONTAL WAVES AFFECT WRN WA MIDWEEK.
I THINK THE CURRENT FCST IS IN GOOD SHAPE AND HAVE SNOW LEVELS IN
THE FCST THAT MAKE IT LOOK PRETTY LOUSY FOR SKIING MIDWEEK...BUT
THEN BETTER AFTER FROPA EARLY THURSDAY. THE END OF THE WEEK MAY SEE
PRETTY BENIGN WEATHER...ALTHOUGH THE TWO GLOBAL MODELS DIVERGE
PRETTY BADLY BY NEXT WEEKEND. 19
&&
.HYDROLOGY...A SERIES OF FRONTAL SYSTEMS WILL POSE A THREAT OF
HYDROLOGIC IMPACTS OVER THE NEXT SEVERAL DAYS...MAINLY FOR THE
SKOKOMISH RIVER AND THE RIVERS IN THE SOUTH PORTION OF WASHINGTON.
RAIN FROM OVERNIGHT AND TODAY HAS COMBINED WITH LOWLAND SNOW MELT TO
DRIVE MOST RIVERS UP TODAY WITH SEVERAL RIVERS CRESTING JUST SHORT
OF FLOOD STAGE. THERE CONTINUES TO BE A THREAT OF MINOR FLOODING ON
THE MID AND LOWER CHEHALIS RIVER FOR TONIGHT INTO EARLY SUNDAY
MORNING.
THE NEXT VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY
AFTERNOON THROUGH MONDAY MORNING. THE SNOW LEVEL WILL BE RELATIVELY
LOW -- IN THE 1500 TO 2500 FT RANGE -- AND IT WILL BRING ONLY 1 TO
2.5 INCHES OF PRECIPITATION TO THE MOUNTAINS. IN OTHER WORDS IT WILL
BE A MOUNTAIN SNOW PRODUCER RATHER THAN A FLOOD PRODUCER. IN
ADDITION THE LOWLAND SNOWMELT SHOULD BE ALL BUT GONE AND A
NON-FACTOR BY THAT TIME. THIS SECOND SHOT OF RAIN COULD RENEW THE
THREAT OF FLOODING ON THE SKOKOMISH AND CHEHALIS OR PROLONG MINOR
FLOODING ON THE LOWER REACH OF THE CHEHALIS...SHOULD THAT
OCCUR...BUT OTHERWISE IT SHOULD NOT HAVE MUCH IMPACT OTHER THAN TO
CONTINUE TO BUILD FLOW VOLUMES IN THE RIVER BASINS.
ANOTHER STRONG STORM SYSTEM WILL AFFECT THE REGION TUESDAY THROUGH
THURSDAY. THIS STORM OR SET OF STORMS COULD BRING A COUPLE OF
PUNCHES OF RAIN... HITTING THE SOUTHERN PORTION OF WESTERN
WASHINGTON THE HARDEST. IT COULD BRING A GREATER THREAT OF RIVER
FLOODING SO A FLOOD POTENTIAL OUTLOOK WILL GO OUT FOR THIS.
SKOKOMISH RIVER IS A LIKELY FLOOD CANDIDATE AS WELL AS THE CHEHALIS
AND SOME OF ITS TRIBUTARIES. MODELS ARE NOT IN GOOD AGREEMENT AT
THIS POINT BUT ALL SHOW ENOUGH RAINFALL TO INCREASE THE FLOOD THREAT
ONCE AGAIN. THIS IS SOMETHING WE WILL CONTINUE TO MONITOR. JBB
&&
.AVIATION...EXPECT ISOLATED TO SCATTERED SHOWERS THIS EVENING WITH
MVFR CIGS. BREEZY S/SW WINDS AT THE SURFACE WILL DIMINISH AS WELL.
ANOTHER PAC SYSTEM WILL BRING STRONG WINDS TO THE COAST AND NORTH
INTERIOR ON SUNDAY. RAIN WILL SPREAD INLAND SUN MORNING...THEN
SHOWERS IN THE AFTERNOON. EXPECT MVFR CONDITIONS. 33
KSEA...SHOWERS IN THE VC TONIGHT WITH MVFR CIGS. GUSTY S/SW WINDS
WILL DIMINISH THIS EVENING. RAIN WILL SPREAD INLAND SUN MORNING AS
OUR NEXT PAC SYSTEM APPROACHES. 33
&&
.MARINE...ONSHORE FLOW WILL EASE TONIGHT. GALES HAVE ENDED ACROSS
THE WATERS...BUT WILL CONTINUE TO SEE SMALL CRAFT ADVISORY WINDS
THIS EVENING. MEANWHILE...A LARGE SWELL TRAIN WILL REACH THE COASTAL
WATERS TONIGHT WITH SEAS BUILDING TO 20 FT.
A STRONG PAC SYSTEM WILL APPROACH W WA ON SUN...THEN SHIFT INLAND
SUN EVENING. THIS SYSTEM WILL BRING STORM FORCE WINDS TO THE COASTAL
WATERS AND WEST ENTRANCE...WITH GALES IN THE CENTRAL/EAST
STRAIT...NORTHERN INLAND WATERS AND ADMIRALTY INLET. MODELS SHOW THE
BENT-BACK OCCLUSION CROSSING TATOOSH AROUND 00-03Z. WINDS WILL
DECREASE SUN NIGHT AS THIS SYSTEM PULLS FARTHER INLAND. ANOTHER
VIGOROUS SYSTEM WILL IMPACT WESTERN WA ON TUE. 33
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH SURF ADVISORY FOR THE COAST THRU SUNDAY.
.WINTER WEATHER ADVISORY FOR THE OLYMPICS SUNDAY.
.HIGH WIND WATCH COAST AND NORTHWEST INTERIOR SUNDAY.
.COASTAL FLOOD WATCH FOR LA PUSH AND THE QUILEUTE LOWER VILLAGE.
.FLOOD WARNINGS...ADVISORIES...AND WATCHES FOR SOME AREAS.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT ADMIRALTY INLET.
STORM WARNING COASTAL WATERS AND WEST ENTRANCE SUNDAY MORNING
THROUGH SUNDAY EVENING.
GALE WARNING CENTRAL AND EAST STRAIT OF JUAN DE FUCA...NORTHERN
INLAND WATERS AND ADMIRALTY INLET SUNDAY.
SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL SUNDAY.
SMALL CRAFT ADVISORY GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:50 PM PST | High Wind Warning | SEW | San Juan | 24 hr |
| Jan 21, 8:50 PM PST | Wind Advisory | SEW | 24 hr | |
| Jan 21, 9:23 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.